Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 130, NWS Des Moines, IA

July 25, 2008Wayne County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jul 25, 2008, 12:20 AM CDT for Wayne County, Iowa. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2008, 12:20 AM CDT (05:20 UTC)
Expired
Jul 25, 2008, 6:15 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Wayne County, IA

The radar

The Des Moines radar (KDMX), 113 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 12:21 AM CDTHEAVY RAIN 51 W Seymour, IA
Jul 25, 4:48 AM CDTFLASH FLOODWsw Millerton, IAHIGHWAY J22 CLOSED AND INUNDATED BY HIGH WATER NEAR RAILROAD UNDERPASS. SEVERAL OTHER GRAVEL ROADS INUNDATED AND IMPASSABLE THROUGHOUT THE COUNTY.
Jul 25, 4:48 AM CDTHEAVY RAIN 5.23 Sse Allerton, IAALONG HIGHWAY S26
Jul 25, 5:52 AM CDTHEAVY RAIN 6.31 W Seymour, IA6.30 INCHES SINCE THURSDAY EVENING. 8.40 INCHES SINCE WEDNESDAY NIGHT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 268 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2304 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 250525
FFWDMX
IAC185-251115-
/O.NEW.KDMX.FF.W.0130.080725T0520Z-080725T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1220 AM CDT FRI JUL 25 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 615 AM CDT

* AT 1215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
  AND OBSERVATIONS FROM TRAINED SPOTTERS INDICATED THREE TO FIVE
  INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA THIS EVENING.
  A TRAINED SPOTTER 1 MILE WEST OF SEYMOUR REPORTED AROUND 5 INCHES
  IN HIS GAGE SINCE THE RAIN STARTED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORYDON...
  ALLERTON AND SEYMOUR.  CREEKS AFFECTED INCLUDE WEST JACKSON 
  CREEK...LOCUST CREEK...WALNUT CREEK...NINE MILE CREEK AND OTHER
  TRIBUTARIES OF THE CHARITON RIVER.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.

LAT...LON 4068 9356 4089 9356 4090 9356 4090 9334
      4077 9310 4058 9310 4058 9337

$$

SMALL
3 follow-up statements
000 
WGUS73 KDMX 250647
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
139 AM CDT FRI JUL 25 2008

IAC185-251115-
/O.CON.KDMX.FF.W.0130.000000T0000Z-080725T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE IA-
139 AM CDT FRI JUL 25 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR WAYNE
COUNTY...

AT 137 AM CDT...FLOODING LIKELY CONTINUED OVER MUCH OF WAYNE 
COUNTY.  RECENT CALLS TO THE WAYNE COUNTY SHERIFF INDICATED THAT 
WATER HAD BEEN OVER THE ROAD AT HIGHWAY S26 NEAR HIGHWAY 2...BUT HAS 
SINCE SUBSIDED.  HOWEVER SIGNIFICANT URBAN FLOODING HAD OCCURRED IN 
THE STREETS OF ALLERTON...WELL BEYOND WHAT TYPICALLY OCCURS IN HEAVY 
RAIN.  THERE WERE NO REPORTS OF ROAD WASHOUTS OR CLOSURES...BUT 
INFORMATION IN RURAL AREAS IS SCARCE IN THE MIDDLE OF THE NIGHT.

A NATIONAL WEATHER SERVICE SPOTTER 1 MILE WEST OF SEYMOUR REPORT 
FIVE INCHES OF RAIN THURSDAY EVENING.  AN AUTOMATED RAIN GAGE AT 
WAYNE COMMUNITY SCHOOL IN CORYDON HAD RECORDED JUST UNDER 2.50 
INCHES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORYDON...  
ALLERTON AND SEYMOUR.  CREEKS AFFECTED INCLUDE WEST JACKSON   
CREEK...LOCUST CREEK...WALNUT CREEK...NINE MILE CREEK AND   
TRIBUTARIES OF THE CHARITON RIVER.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4068 9356 4089 9356 4090 9356 4090 9334
      4077 9310 4058 9310 4058 9337

$$

SMALL
000 
WGUS73 KDMX 250857
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
352 AM CDT FRI JUL 25 2008

IAC185-251115-
/O.CON.KDMX.FF.W.0130.000000T0000Z-080725T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE IA-
352 AM CDT FRI JUL 25 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR WAYNE
COUNTY...

AT 350 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.  ADDITIONAL RAINFALL AMOUNTS APPROACHING OR JUST 
EXCEEDING AN INCH PER HOUR ARE STILL POSSIBLE THROUGH AT LEAST 500 
AM.  TOTAL AMOUNTS SINCE THURSDAY EVENING MAY BE AS HIGH AS THREE TO 
SIX INCHES IN SPOTS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORYDON...  
ALLERTON AND SEYMOUR.  CREEKS AFFECTED INCLUDE WEST JACKSON   
CREEK...LOCUST CREEK...WALNUT CREEK...NINE MILE CREEK AND   
TRIBUTARIES OF THE CHARITON RIVER.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES 
MOINES.

LAT...LON 4068 9356 4089 9356 4090 9356 4090 9334
      4077 9310 4058 9310 4058 9337

$$

SMALL
000 
WGUS73 KDMX 250959
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
452 AM CDT FRI JUL 25 2008

IAC185-251115-
/O.CON.KDMX.FF.W.0130.000000T0000Z-080725T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE IA-
452 AM CDT FRI JUL 25 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR WAYNE
COUNTY...

AT 448 AM CDT...THE WAYNE COUNTY EMERGENCY MANAGER REPORTED HIGHWAY 
J22 JUST WEST OF MILLERTON WAS CLOSED DUE TO HIGH WATER.  SEVERAL 
OTHER GRAVEL ROADS HAVE ALSO BEEN INUNDATED BY HIGH WATER.  5.20 
INCHES OF RAIN WAS ALSO RECORDED THREE MILES SOUTH OF ALLERTON ON 
HIGHWAY S26.

ADDITIONAL RAINS THROUGH AT LEAST 600 AM...SOME LOCALLY HEAVY...WILL 
CONTINUE TO EXACERBATE OR SUSTAIN EXISTING FLOODING.  RAINFALL 
MAY STILL ACCUMULATE WITH RATES UP TO AN INCH AN HOUR THROUGH THAT 
TIME. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORYDON...  
ALLERTON...MILLERTON AND SEYMOUR.  CREEKS AFFECTED INCLUDE WEST 
JACKSON   CREEK...LOCUST CREEK...WALNUT CREEK...NINE MILE CREEK 
AND   TRIBUTARIES OF THE CHARITON RIVER.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4068 9356 4089 9356 4090 9356 4090 9334
      4077 9310 4058 9310 4058 9337

$$

SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 11:56 PM CDT, 24 minutes earlier.

Area forecast discussion, Jul 24, 11:56 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1156 PM CDT THU JUL 24 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
COMPLEX WX STTN WITH THE MCS THAT MOVD THRU THIS MRNG.  WRMFNT OFR
NRN KS INTO CNTRL MO HAS BEEN REINFORCED BY THE OUTFLOW OF THIS AM
CONVECTION AND SHOULD BE THE FOCUS FOR DVLPMT TNGT.  EVIDENCE IS
SHOWING IN CU FIELD ON VSB SAT PIX THIS AFTN.  FEELING IS THAT TSRA
WILL DVLP ALNG THE FNTL BNDRY THIS EVE AND DRIFT NWD WITH THE FNT
DURG THE NGT AS LLJ INCREASES.  ISSUED A FFA ACRS THE SRN TWO TIER
OR SO OF COUNTIES AND INTO CASS AND ADAIR COUNTIES TNGT.  MOST
SUSCEPTIBLE AERA WILL BE THE BAND WHERE 5-9 INCHES FELL THIS MRNG
FRM KAIO-KLWD.  KEPT CHC GOING FOR FRI...THOUGH WILL LKLY BE MUCH
MORE SCATTERED THAN TNGT.  WITH CDFNT MOVG THRU AND DECENT
CAPE...CERTAINLY CANT RULE OUT TSRA.  NEXT ROUND LKLY TO MOVE THRU
LATE SAT NGT INTO SUN.  NAM HAS VRY STRONG MCS MOVG THRU ON SUN AND
LKLY OVR DONE BASED COMP WITH ECMWF OUTPUT.  MORE CONCERN OVR THE
DVLPMT IN THE TUE-WED TIMEFRAME AS THAT IS ASSOCD WITH REMNANT OF
DOLLY AND HAS MORE POTENTIAL FOR SIG RAFL.  LTL CHNG TO GOING FCST
AS FAR AS TEMPS AND GENERALLY WENT AOB NORM.

&&

.AVIATION...25/06Z
STRATUS FILLING BACK IN WITH CEILINGS LOWERING ONCE AGAIN AND
VISIBILITIES REDUCING. LINE OF THUNDERSTORMS OVER SOUTH CENTRAL IOWA
IS BEGINNING TO DROP SOUTH INTO MISSOURI AND WILL HAVE VCTS NEAR
OTM. STRATUS SHOULD SCATTER QUICKLY FRIDAY MORNING.  COLD FRONT
MOVING SOUTH THROUGH IOWA ON FRIDAY WILL REMAIN CAPPED MUCH OF THE
DAY BEFORE A FEW STORMS DEVELOP NEAR INTERSTATE 80 AND SOUTH DURING
THE MID-LATE AFTERNOON HOURS THEN VFR AND SKC DURING THE EVENING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FFA 00Z-12Z SRN TWO TIER PLUS
CASS AND ADAIR COUNTIES.

&&

SHORT TERM...KINNEY
LONG TERM...MS JUL 08
AVIATION...DONAVON
Hazardous weather outlook, Jul 24, 4:10 PM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
410 PM CDT THU JUL 24 2008

IAZ070-071-081>086-092>097-251100-
CASS-ADAIR-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
410 PM CDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
IOWA...ALONG AND SOUTH OF HIGHWAY 34.

.DAY ONE...TONIGHT

LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE TONIGHT...WHICH MAY
PRODUCE FLASH FLOODING...ESPECIALLY OVER AREAS HARDEST HIT BY
RAINFALL WEDNESDAY NIGHT AND THURSDAY MORNING. AN ISOLATED SEVERE
STORM IS POSSIBLE WITH WIND GUSTS TO 60 MPH THE MAIN THREAT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS MUCH OF THE AREA FRIDAY
INTO THE WEEKEND AND EARLY NEXT WEEK...AS THE AREA REMAINS IN AN
UNSETTLED WEATHER PATTERN. THERE IS A SLIGHT RISK OF SEVERE
WEATHER FRIDAY INTO FRIDAY NIGHT...BUT THE CHANCES FOR SEVERE
WEATHER INTO THE UPCOMING WEEKEND AND EARLY NEXT WEEK ARE STILL
UNCERTAIN AT THIS TIME. THE MAIN SEVERE THREATS FOR FRIDAY INTO
FRIDAY NIGHT ARE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN FRIDAY
AFTERNOON INTO FRIDAY NIGHT.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-072>075-251100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-MADISON-WARREN-MARION-MAHASKA-
410 PM CDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

AN ISOLATED SEVERE STORM IS POSSIBLE WITH WIND GUSTS TO 60 MPH THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS MUCH OF THE AREA FRIDAY
INTO THE WEEKEND AND EARLY NEXT WEEK...AS THE AREA REMAINS IN AN
UNSETTLED WEATHER PATTERN. THERE IS A SLIGHT RISK OF SEVERE
WEATHER FRIDAY INTO FRIDAY NIGHT...BUT THE CHANCES FOR SEVERE
WEATHER INTO THE UPCOMING WEEKEND AND EARLY NEXT WEEK ARE STILL
UNCERTAIN AT THIS TIME. THE MAIN SEVERE THREATS FOR FRIDAY INTO
FRIDAY NIGHT ARE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN FRIDAY
AFTERNOON INTO FRIDAY NIGHT.

ALBRECHT/KINNEY

In the hours before

Local storm report, Jul 24, 11:09 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     FLASH FLOOD      DIAGONAL                40.81N 94.34W
07/24/2008                   RINGGOLD           IA   LAW ENFORCEMENT

            HEAVY RAINFALL PUT THE PLATTE RIVER OUT OF ITS BANKS AND
            FLASH FLOODING WAS REPORTED WITH WATER OVER COUNTY ROAD
            J23. THE SHERIFFS OFFICE HAS DECLARED ALL ROADS CLOSED

            NORTH OF COUNTY ROAD J23. COUNTY ROAD P27 IS ALSO CLOSED.

&&

FBOKSA

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 9:03 PM CDTFlash Flood WarningDMXDecatur6 hr
Jul 24, 11:54 PM CDTRiver Flood WarningDMXAppanoose, Wayne43 hr
Jul 25, 12:32 AM CDTAreal Flood WarningDMXRinggold12 hr
Jul 25, 6:12 AM CDTAreal Flood WarningDMXAppanoose, Clarke, Decatur, Lucas, Wayne22 hr
Jul 25, 6:33 AM CDTRiver Flood WarningDMXLucas7 days

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.